Missouri, 2021

Tornadoes and Flash Flooding in Missouri, May 26 to 28, 2021

May 26 to 28, 2021 · NWS SGF · 63 events in 17 counties and zones

Strong to severe storms with heavy rainfall developed during the late morning of the 27th in association with an upper low pressure system. Widespread flash flooding and wind damage occurred over the region through the late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$880,000
Crop damage
$5,000
Events
63

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Strong to severe storms with heavy rainfall developed during the late morning of the 27th in association with an upper low pressure system. Widespread flash flooding and wind damage occurred over the region through the late afternoon. There were two brief tornadoes that developed along the leading edge of a quasi-linear convective system (QLCS) to the southwest and southeast of Bolivar. Numerous reports of heavy rainfall between 1 and 4 inches were received across southwestern Missouri. Rainfall accumulations over 5 inches occurred in Joplin and led to flash flooding in the city. Another round of flash flooding occurred along Kelly Creek in Monett and several roadways were closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 10:35 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, May 26, 10:35 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1135 PM CDT Wed May 26 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 300 PM CDT Wed May 26 2021

A few isolated showers with some rumbles of thunder over mainly
the eastern CWA into this evening. Good instability with SBCAPE
around 3,000 J/kg, but shear is very weak so no severe weather is
expected. Can't completely rule out a stronger storm or two,
though.

Attention is on Thursday into Thursday night when severe storms
are possible. There are several key small scale features that
need to be resolved before confidence can increase.

An MCS is expected across northern MO, but exact placement is in
question. Models depict an outflow boundary moving south from the
MCS, but vary in how far south to bring it and how much
convective development will occur as a result. Models also differ
in developing convection elsewhere in the morning and in the
extent of that convection if it occurs. All these uncertainties
will play a major role in afternoon and evening convection and
severe weather chances.

It is very challenging to get specific in this scenario. The best
bet at this point is that MCS outflow will make it into at least
the northern CWA in the late morning and early afternoon. Severe
storms will be possible along the boundary with a large hail and
damaging wind threat. Prefer a mostly dry solution elsewhere in
the morning and early afternoon, but it is possible that
convection will develop.

Some isolated to scattered severe convection will be possible in
the mid to late afternoon ahead of a cold front moving in from the
northwest. If morning convection does not occur, instability will
build with SBCAPE of 2,000-3,500 J/kg and deep layer shear of
30-40 kts. If that morning convection does develop and becomes
widespread, then depending on timing and level of instability it
could be severe with large hail and damaging winds or it could
suppress severe convection for the most part. As the front moves
through in the evening and early overnight, expect convection
along the front. Depending on earlier convection and instability,
there could be widespread severe weather with the front or if
instability is limited the threat would be reduced.

Confidence in the wind threat is good, but how widespread that
that is is less certain. Seeing potential for winds in excess of
70 mph in convection along the front or with any upscale growth
that can occur. Aside from that convection, 60 mph winds are
possible with any severe storms.

Confidence in the threat for 1" hail is good with all stronger
convection. However, if enough instability can build and
supercells can develop, very large hail is possible over the
western CWA. The very large hail threat is very dependent on
several other factors so confidence is limited.

Flash flooding will also be a concern where convection trains.
PWATs will be 1.5-1.8" and potentially substantial instability
may allow for very heavy rainfall rates. There is certainly
potential for training convection, but where and how much are
unknown at this time.

The tornado threat is the most conditional and lowest probability
threat for this event. Even if greater instability can develop
and supercells develop ahead of the front, shear profiles with SW
low level winds are not very supportive of tornadoes unless ideal
boundary interactions occur. This is possible, but are a low
probability event. Later in the evening, some isolated QLCS
tornadoes are possible, but shear is borderline for this scenario
and shear vectors are to the east so bowing segments to the east
would be most favored. This threat is uncertain but low overall.

Convection will exit the southeastern CWA by late Thursday night.

.LONG TERM...(Friday through Wednesday)
Issued at 300 PM CDT Wed May 26 2021

Friday through Sunday looks quiet with dry conditions and highs in
the mid 60s to mid 70s. A more active period is possible as early
as Monday, but more likely from Tuesday on. Could see some heavy
rain potential at times next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1129 PM CDT Wed May 26 2021

High cirrus will spread over the region overnight but will have
negligible impacts to aviation. By morning, showers and
thunderstorms will begin to impact the region with the potential
for severe storms bu the afternoon and evening. Where storms occur
MVFR to IFR flight conditions and strong wind shear will occur.
Otherwise, Visibilities will be MVFR in rain.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Hatch
Hazardous weather outlook, May 26, 9:49 PM CST, 2 hours before
Hazardous Weather Outlook
National Weather Service Springfield MO
1049 PM CDT Wed May 26 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280400-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1049 PM CDT Wed May 26 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited lightning risk.

DISCUSSION...

Showers and thunderstorms will begin to spread into southeastern
Kansas and far western Missouri during the overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An episode of severe thunderstorms is expected on Thursday into
Thursday night. Details remain uncertain due to unknowns with
potential for morning showers and thunderstorms. In general,
damaging wind gusts may be common with some of the most intense
thunderstorms. Large hail will also be possible, especially over
southeast Kansas and western Missouri. With high rainfall rates
expected, there will also be a risk for flash flooding. Check
back
for updates.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The radar

The Springfield radar (KSGF), 39 km away, was scanning. The volume nearest the first event began at 05:47 UTC.

Open the radar archive at this moment

Event by event

27 flash flood, 24 thunderstorm wind, 7 flood, 2 tornado, 1 heavy rain, 1 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Webster

When
May 26, 11:49 PM CST
Where
Webster County, 3.02 mi NE of North View Hill
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.330, -92.980

A large tree was reported down.

Heavy Rain, Barry

When
May 27, 7:00 AM CST to May 28, 7:20 AM CST
Where
Barry County, 2.61 mi WSW of Wightman
Reported by
COOP Observer
Coordinates
36.860, -93.960

The Co Op Observer 4 miles southwest of Monett (UMNM7) reported a 24 hour rainfall of 4.34 inches.

Thunderstorm Wind, Cedar

When
May 27, 10:10 AM CST
Where
Cedar County, 1.29 mi ENE of El Dorado Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.880, -94.010

Several trees were reported down by high winds.

Lightning, Jasper

When
May 27, 10:26 AM CST
Where
Jasper County, 0.55 mi W of Webb City
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.150, -94.480

Lightning struck a home causing minor electrical and structural damage.

Flash Flood, Jasper

When
May 27, 10:31 AM CST to 6:00 PM CST
Where
Jasper County, Duquesne to 1.31 mi SSE of Duquesne
Cause
Heavy Rain
Reported by
Public
Coordinates
37.080, -94.470

Several streets were flooded and impassable with at least one vehicle stalled in high water.

Thunderstorm Wind, Cedar

When
May 27, 10:38 AM CST
Where
Cedar County, 1.64 mi W of Bearcreek
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.650, -93.700

Several large tree limbs were downed by high winds.

Thunderstorm Wind, Jasper

When
May 27, 10:40 AM CST
Where
Jasper County, 2.14 mi SSW of Webb City
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
State Official
Coordinates
37.120, -94.480

Trees, power lines and poles were reported down along Rangeline and Enterprise Roads.

Flash Flood, Jasper

When
May 27, 10:47 AM CST to 6:00 PM CST
Where
Jasper County, 2.35 mi NNW of Duquesne to 1.88 mi N of Duquesne
Cause
Heavy Rain
Reported by
Public
Coordinates
37.110, -94.490

Multiple reports of city streets flooded and closed along with several stalled vehicles.

Thunderstorm Wind, Polk

When
May 27, 10:47 AM CST
Where
Polk County, 0.55 mi E of Fair Play to 2.76 mi E of Fair Play
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
37.630, -93.570

Several trees and power lines were reported down.

Thunderstorm Wind, Webster

When
May 27, 10:49 AM CST
Where
Webster County, 3.02 mi NE of North View Hill
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.329, -92.979

A large tree was reported down.

Tornado, Polk

When
May 27, 10:51 AM CST to 10:52 AM CST
Where
Polk County, 0.55 mi W of Bolivar Mem Arpt to 0.47 mi W of Bolivar Mem Arpt
Rating
EF1
Path length
0.08 mi
Path width
50 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
37.600, -93.440

A National Weather Service survey determined that an EF1 tornado briefly touched down destroying a workshop building and causing significant damage to another. Several trees were uprooted and multiple travel trailers suffered minor damage. The tornado was very short lived but witnessed by multiple people. Maximum wind speeds with the tornado were estimated at 95 mph and a width of 50 yards.

Thunderstorm Wind, Polk

When
May 27, 10:51 AM CST
Where
Polk County, 3.17 mi WNW of Bolivar Mem Arpt to 1.29 mi WNW of Bolivar Mem Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
37.613, -93.486

Multiple power poles were snapped and lines were down along Highway 32 west of Highway 13.

Thunderstorm Wind, Polk

When
May 27, 10:55 AM CST
Where
Polk County, Bolivar Mem Arpt to 2.06 mi ESE of Bolivar
Measured
52 kt (60 mph) estimated gust
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
37.600, -93.430

Multiple power lines and trees were reported down. Some of the power lines fell across Highway 13 blocking traffic. An outbuilding suffered significant damage.

Thunderstorm Wind, Polk

When
May 27, 11:00 AM CST
Where
Polk County, 2.14 mi NNW of Slagle
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.560, -93.390

A parked semi trailer was blown onto its side by high winds.

Tornado, Polk

When
May 27, 11:08 AM CST to 11:09 AM CST
Where
Polk County, 1.49 mi NNE of Van to 2.23 mi SSW of Half Way
Rating
EF1
Path length
1.17 mi
Path width
50 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
37.590, -93.290

A National Weather Service survey determined that an EF1 tornado touched down and traveled 1.2 miles with maximum estimated windspeeds of 95 mph. Along the path of the tornado a large hay barn was heavily damaged and multiple trees were uprooted. The width of the tornado was near 50 yards wide.

Thunderstorm Wind, Polk

When
May 27, 11:08 AM CST
Where
Polk County, 1.05 mi NE of Van to 1.29 mi ENE of Van
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
37.583, -93.289

Multiple trees were reported down or with large limbs down. A few outbuildings suffered minor to moderate damage from high winds.

Thunderstorm Wind, Polk

When
May 27, 11:15 AM CST
Where
Polk County, 1.64 mi W of Burns
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
37.600, -93.350

The AWOS station KM17 in Bolivar recorded a 52 knot wind gust.

Thunderstorm Wind, Dallas

When
May 27, 11:27 AM CST
Where
Dallas County, 2.64 mi SE of Cloverdale
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.600, -92.990

Numerous trees were damaged or downed by high winds south of Highway 32 along Cloverdale Road.

Thunderstorm Wind, Laclede

When
May 27, 11:49 AM CST
Where
Laclede County, 0.88 mi NE of Phillipsburg
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
37.560, -92.790

Winds estimated between 70 and 80 mph with pea size hail and heavy rainfall was reported on Interstate 44 at Phillipsburg. Visibilities were reported at near zero.

Thunderstorm Wind, Webster

When
May 27, 11:57 AM CST
Where
Webster County, 1.3 mi WNW of Cross Way
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.380, -93.070

A large tree limb was reported down.

Thunderstorm Wind, Webster

When
May 27, 12:00 PM CST
Where
Webster County, 1.38 mi N of Marshfield
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.350, -92.920

A large tree was reported down.

Thunderstorm Wind, Maries

When
May 27, 12:02 PM CST
Where
Maries County, (Vih)rolla/Vichy Arp
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
38.130, -91.770

The ASOS at the Vichy/Rolla Airport measured a 66 MPH gust from the northwest.

Thunderstorm Wind, Phelps

When
May 27, 12:05 PM CST
Where
Phelps County, 1.09 mi W of Rolla
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.950, -91.790

Multiple large limbs and several trees were reported down near the Phelps County Regional Center and 10th Street.

Thunderstorm Wind, Laclede

When
May 27, 12:11 PM CST
Where
Laclede County, 1.3 mi WSW of Conway
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
Department of Highways
Coordinates
37.490, -92.850

A tractor trailer was blown over on Interstate 44 west bound near exit 113 Route J and Y at mile marker 113.

Thunderstorm Wind, Webster

When
May 27, 12:12 PM CST
Where
Webster County, 2.15 mi NE of Marshfield
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.350, -92.890

A large tree was reported down on Highway CC blocking one lane of traffic.

Hail, Webster

When
May 27, 12:17 PM CST
Where
Webster County, Bracken
Measured
0.75 in hail
Reported by
Public
Coordinates
37.330, -92.800

Penny size hail was reported via MPing.

Thunderstorm Wind, Phelps

When
May 27, 12:19 PM CST
Where
Phelps County, 0.54 mi W of Rolla
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
COOP Observer
Coordinates
37.950, -91.780

High winds downed tree limbs damaging street lights and power lines causing power outages.

Flash Flood, Barry

When
May 27, 1:00 PM CST to 9:00 PM CST
Where
Barry County, 0.41 mi W of Monett to 0.54 mi WNW of Monett Arpt
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.920, -93.927

Significant flooding occurred along Kelly Creek as it rose out of its banks flooding numerous businesses and roads in town.

Thunderstorm Wind, Douglas

When
May 27, 1:00 PM CST
Where
Douglas County, 1.3 mi WSW of Arno
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.920, -92.770

A large tree was reported down on County Road PP 524 blocking at lease one lane of traffic.

Flash Flood, Webster

When
May 27, 1:15 PM CST to 8:00 PM CST
Where
Webster County, 2.15 mi NNE of Northview to 1.68 mi NNE of Northview
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
37.308, -92.982

Water was reported over the road closing it to traffic.

Flash Flood, Newton

When
May 27, 1:32 PM CST to 8:00 PM CST
Where
Newton County, 0.55 mi W of Neosho to 1.59 mi ENE of Neosho
Cause
Heavy Rain
Reported by
Public
Coordinates
36.870, -94.380

Several city streets were reported flooded with at lease one vehicle stalled in high water.

Flash Flood, Lawrence

When
May 27, 1:47 PM CST to 8:00 PM CST
Where
Lawrence County, 0.69 mi S of Pierce City to 0.41 mi S of Pierce City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.940, -94.000

State Highway 37 at Clear Creek was closed due to flooding.

Flash Flood, Dallas

When
May 27, 1:50 PM CST to 9:00 PM CST
Where
Dallas County, 0.55 mi E of Cedar Ridge to 0.08 mi SE of Cedar Ridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.650, -92.910

Route P north bound was closed due to flooding of a low water area.

Flash Flood, Jasper

When
May 27, 2:00 PM CST to 10:00 PM CST
Where
Jasper County, 1.1 mi E of Joplin to 1.29 mi E of Joplin
Cause
Heavy Rain
Reported by
Public
Coordinates
37.080, -94.500

Multiple roads and a rail line were flooded.

Thunderstorm Wind, Howell

When
May 27, 2:06 PM CST
Where
Howell County, 3.12 mi W of Caulfield to 0.89 mi E of Pottersville
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Utility Company
Coordinates
36.619, -92.176

Tree limbs were reported down on powerlines in the Caulfield and Potterville areas.

Flash Flood, Barry

When
May 27, 2:06 PM CST to 8:00 PM CST
Where
Barry County, 1.3 mi ESE of Pioneer to 1.33 mi ESE of Pioneer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.820, -94.050

State Highway 97 was closed at Shoal Creek due to flooding.

Thunderstorm Wind, Howell

When
May 27, 2:19 PM CST
Where
Howell County, 0.55 mi W of West Plains
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.730, -91.860

A large tree was reported down.

Flash Flood, Douglas

When
May 27, 2:30 PM CST to 9:00 PM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.55 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

Route U at Bryant Creek was closed due to flooding.

Flash Flood, Douglas

When
May 27, 2:30 PM CST to 9:00 PM CST
Where
Douglas County, 1.79 mi ENE of Ava to 1.65 mi ENE of Ava
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.960, -92.620

Route FF at Hunter Creek was closed due to flooding.

Flash Flood, Douglas

When
May 27, 2:30 PM CST to 9:00 PM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.57 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.970, -92.730

Highway Y at Cowskin Creek was closed due to flooding.

Flash Flood, Webster

When
May 27, 2:30 PM CST to 8:00 PM CST
Where
Webster County, 1.38 mi S of Forkners Hill to 1.4 mi SSW of Forkners Hill
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.450, -92.920

Route Y at Hollis Branch was closed due to flooding.

Flash Flood, Newton

When
May 27, 2:34 PM CST to 10:00 PM CST
Where
Newton County, 2.16 mi SE of Dessa to 1.92 mi SE of Dessa
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.780, -94.490

State Highway AA at a tributary of Buffalo Creek was closed at a low water crossing due to flooding.

Flash Flood, Stone

When
May 27, 2:40 PM CST to 10:00 PM CST
Where
Stone County, 0.55 mi E of Elsey to 0.78 mi ENE of Elsey
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.850, -93.540

State highway 413 was closed due to flooding of a low water area.

Flash Flood, Barry

When
May 27, 3:27 PM CST to 8:00 PM CST
Where
Barry County, 0.55 mi W of Mc Dowell to 0.29 mi WSW of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.820, -93.790

State Highway C at Flat Creek was closed due to flooding.

Flash Flood, Lawrence

When
May 27, 3:56 PM CST to 8:00 PM CST
Where
Lawrence County, 0.88 mi SE of Pierce City to 1.57 mi SSW of Pierce City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.940, -93.990

A water rescue was performed successfully on Clear Creek. No injuries were reported.

Thunderstorm Wind, Polk

When
May 27, 4:04 PM CST
Where
Polk County, 0.69 mi N of Burns to 1.15 mi W of Half Way
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
37.610, -93.320

Power lines and poles were reported down along with large tree limbs at least three inches in diameter.

Flash Flood, Stone

When
May 27, 4:05 PM CST to 10:00 PM CST
Where
Stone County, 2.85 mi WNW of Ponce de Leon to 2.52 mi WNW of Ponce de Leon
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.880, -93.400

State highway V at a tributary of the James River was closed due to flooding.

Flash Flood, Stone

When
May 27, 4:07 PM CST to May 28, 12:00 AM CST
Where
Stone County, Hurley to 0.26 mi E of Hurley
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.930, -93.500

State Highway A at Spring Creek in Hurley was closed due to flooding.

Flash Flood, Stone

When
May 27, 4:08 PM CST to 10:00 PM CST
Where
Stone County, 1.49 mi SSE of Hurley to 1.46 mi SSE of Hurley
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.910, -93.490

State highway CC at Spring Creek was closed due to flooding.

Flash Flood, Jasper

When
May 27, 4:20 PM CST to 11:00 PM CST
Where
Jasper County, 2.65 mi SSE of Duquesne to 2.39 mi ENE of Prosperity
Cause
Heavy Rain
Crop damage
$5,000
Reported by
Emergency Manager
Coordinates
37.046, -94.448

At least 11 roads were flooded and closed along with 8 water rescues/stalled vehicles were reported from heavy rainfall.

Flash Flood, McDonald

When
May 27, 6:00 PM CST to May 28, 12:00 AM CST
Where
McDonald County, 0.55 mi E of Mc Natt to 0.63 mi ENE of Mc Natt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.730, -94.310

State Highway C was closed at Indian Creek due to flooding.

Flash Flood, Ozark

When
May 27, 6:10 PM CST to May 28, 12:00 AM CST
Where
Ozark County, 2.77 mi E of Rockbridge to 3.35 mi E of Rockbridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.780, -92.370

State Highway 95 at Bryant Creek was closed due to flooding.

Flood, Lawrence

When
May 27, 6:31 PM CST to May 28, 2:00 AM CST
Where
Lawrence County, 2.98 mi NNE of Stotts City to 2.52 mi NNE of Stotts City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.140, -93.950

State Highway 97 at Spring Creek was closed due to flooding.

Flash Flood, Taney

When
May 27, 6:34 PM CST to May 28, 12:00 AM CST
Where
Taney County, 0.55 mi E of Pt Lookout Arpt to 0.27 mi SE of Branson
Cause
Heavy Rain
Reported by
Public
Coordinates
36.630, -93.220

High water was reported over several roads with flooding occurring along Turkey Creek. Between 3 and 4 inches of rain were recorded during the day.

Flash Flood, McDonald

When
May 27, 7:09 PM CST to May 28, 12:00 AM CST
Where
McDonald County, 3.63 mi SSE of Klondike to 3.35 mi SSE of Klondike
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.670, -94.600

State Highway 76 at Buffalo Creek was closed due to flooding. Water was reported to have risen very rapidly.

Flood, Newton

When
May 27, 7:14 PM CST to May 28, 2:00 AM CST
Where
Newton County, 0.88 mi SE of Ritchey to 1.01 mi SSE of Ritchey
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.940, -94.190

State Highway W at Shoal Creek was closed due to flooding.

Flash Flood, Barry

When
May 27, 7:30 PM CST to May 28, 2:00 AM CST
Where
Barry County, 4.9 mi WNW of Eagle Rock to 5.66 mi WNW of Eagle Rock
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
36.580, -93.830

Flooding occurred at Roaring River State Park twice during the evening. The river crested above flood stage and evacuations of the camp ground occurred.

Flood, Laclede

When
May 27, 7:32 PM CST to May 28, 2:00 AM CST
Where
Laclede County, Pease to 0.41 mi W of Pease
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.500, -92.630

State Highway J at Parks Creek was closed due to flooding.

Flash Flood, Barry

When
May 27, 7:51 PM CST to May 28, 2:00 AM CST
Where
Barry County, 3.83 mi SSW of Mc Dowell to 3.98 mi SSW of Mc Dowell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.770, -93.810

State Highway U at Flat Creek was closed due to flooding.

Flood, Lawrence

When
May 27, 7:54 PM CST to May 28, 2:00 AM CST
Where
Lawrence County, 0.69 mi N of Aurora to 0.78 mi NNW of Aurora
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.980, -93.720

State Highway K at Chat Creek was closed due to flooding.

Flood, Douglas

When
May 27, 8:00 PM CST to May 28, 2:00 AM CST
Where
Douglas County, 0.88 mi NE of Ann to 0.75 mi NE of Ann
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.040, -92.190

State Highway EE at the North Fork River was closed due to flooding.

Flood, McDonald

When
May 27, 8:50 PM CST to May 28, 2:00 AM CST
Where
McDonald County, Powell to 0.18 mi ENE of Powell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.620, -94.180

State Highway E at Big Sugar and Mikes Creeks was closed due to flooding.

Flood, Jasper

When
May 28, 1:55 AM CST to 8:00 AM CST
Where
Jasper County, 1.79 mi WNW of Lakeside to 1.53 mi SE of Oronogo
Cause
Heavy Rain
Reported by
Public
Coordinates
37.180, -94.450

State Route D at Center Creek was closed due to flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2021Every state in 2021This day in weather historyThe tornado archive for Missouri, 2021Warnings in Missouri, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961500, 961950, 961485, 961511, 961916, 961486, 961520, 961515, 961939, 961495, 961937, 961944, 961940, 961942, 961938, 961943, 961496, 961487, 961488, 961498, 961494, 961493, 961497, 961489, 961492, 960756, 961499, 961506, 961521, 961917, 961918, 961919, 961507, 961518, 961490, 961502, 961491, 961508, 961509, 961510, and more.